Jamilah.jpg

SHABAKA 2019

Program

 

The world of bellydance is full of different stylisations and forms. Let's discover the roots of Tribal Fusion and familiarise ourselves with the background of Classical Egyptian Bellydance. SHABAKA, a weekend full of lectures, workshops, demonstrations, performances, a panel discussion and a Hafla; wants to connect dancers and create an opportunity to learn and enjoy the different aspects of bellydance.

With international guest teachers, house teachers, performers and choreographers.


PACKAGES:


Saturday, 1 June:  Drum solo Package | Euro 60
Sunday, 2 June:  Creative Package | Euro 70
Weekend, Sat + Sun: Shabaka Package | Euro 120

* The Saturday Hafla is included in all packages.
* Panel discussion on Sunday is open to everyone.
* 10% off on all packages for Shoonya Members.



Program: Saturday, 1 June 2019

DRUM SOLO PACKAGE

12:45-13:00 Registration

13:00-13:15 Introduction

13:15-15:15 Shimmy boost Matthias | 120 mins
As with any movement from a dance vocabulary, the shimmy needs the right amount of time and attention in order to look natural, infinite and elegant. In this workshop we’ll first dive into the musical aspects that belong to the 4/4 shimmy and  ¾ shimmy. Then we’ll zoom in on the technique and variations of the ¾ shimmy specifically. You’ll be introduced to the difference in terminology that comes with stylizations as well as to a technical drill that will enable you to practice your ¾ shimmy with flawless technique. Take this workshop if you want to know the core of the ¾ shimmy and ask the right cues to nail it, at any time, in any style of bellydance!

15:30-17:30 Drum Solo Jamilah | 120 mins

The themes and scope of the workshop:  technical precision as the basis for drum solo performance (explanation and practice); various possibilities of interpreting different sounds of tabla; learning a dynamic choreography; playing with the audience.

19:00 Hafla

Shabaka means connection and where else to bind together the connection than at the hafla? If you would like to party, there will be space for (belly) dancing and chatting with friends. If you want to relax, there will be a place to sit, drink tea and watch an old movie with legendary bellydancers. For playful ones there will be games and for those who want to share their bellydance passion, there will be a possibility to perform. It is not a showcase, but friendly place to perform and enjoy the dance together. If you want to perform send us an email at info@shoonyadance.com with the subject: Shabaka 2019: Performance.


Program: Saturday, 2 June 2019


CREATIVE PACKAGE

9:15-9:30 Registration

9:30-10:15 Wake up yoga Matthias | 45 mins
As soon as our alarm clocks go off in the morning, many of us get up only to rush into the day. We tend to our busy schedules and often feel as tired in the beginning of the day as we do at the end of it. In this morning yoga class, we explore a gentle yet invigorating morning yoga sequence to wake up the body and tune in with ourselves, first thing of the day. Because of its timing, the morning after a day full of workshops, this workshop holds yin yoga postures to gently stretch and rehabilitate the connective tissues that form our joints.

10:30-12:30 Emotions in bellydance Badriyah | 120 mins

Dance is not a sport, it is an art. We, as dancers, interpret the music that creates a whole range of emotions in us and the listeners. However, it is sometimes very difficult to add emotion to our own dance. It can be hard for the audience to understand what dancers are telling them by their dance. To grasp the tools to express emotion in dance, we will practise different techniques and dance exercises. We will learn one dance combination and make 4 variations of it in 4 different moods.

13:00-15:00 Impressive performance Jamilah | 120 mins | Please bring veil.
This workshop will focus on the most important elements of creating a Mejansé choreography from scratch. Whether you succeed in creating an interesting dance show depends on elements such as music choice, song interpretation, stage image, costume and props chosen properly according to the style. We will learn to do all of that in this workshop.

15:15-16:15 Shabaka time Jamilah, Matthias, Badriyah | 60 mins
Three teachers, three dance combinations, one choreography. Explore the connection of the artists in the true essence of Shabaka and be part of the creative process.



16:30 Modern time and bellydance - discussion Jamilah, Matthias, Badriyah
Bellydance is a living entity. It changes with time, it reacts to plenty of aspects and it differs in different places and on different occasions. Our teachers will inform the students about their perspective on modern bellydance. (Matthias from the Tribal Fusion, Jamilah from the Classical bellydance perspective). Badriyah, as a host, will lead the discussion and give space to the audience to ask questions and express their own view.